Drought, North Walton
- When
- February 1, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- North Walton forecast zone
- Reported by
- Official NWS Observations
Severe drought conditions (D2) persisted through all of February and into March across portions of Holmes, northern Walton, and extreme northwestern Jackson counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) persisted through all of February and into March across portions of Holmes, northern Walton, and extreme northwestern Jackson counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 31, 10:18 PM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1018 PM EST MON JAN 31 2011 .DISCUSSION... THE 00 UTC REGIONAL SURFACE ANALYSIS SHOWED A WAVY STATIONARY FRONT FROM TX...THROUGH TN...THROUGH CENTRAL GA...A RIDGE ALONG THE PIEDMONT...AND AN EAST-WEST TROUGH FROM TX THROUGH THE FL PANHANDLE COASTAL WATERS. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A LONG WAVE TROUGH OVER NM. THIS TROUGH WILL IMPACT OUR WEATHER TUESDAY AND TUESDAY NIGHT. AS FOR TONIGHT...THE AFTERNOON FORECAST PACKAGE WAS LARGELY ON TRACK...EXCEPT THAT FOG LOOKS LESS LIKELY GIVEN THE RATHER EXTENSIVE CLOUD COVER AND EAST WINDS. && .AVIATION... THROUGH 00Z WED...MVFR CONDITIONS EXPECTED OVERNIGHT FOR ALL TERMINALS WITH THE EXCEPTION OF KVLD WHICH IS FORECAST TO EXPERIENCE IFR LATE TONIGHT. OVER OUR WESTERN MOST TERMINALS (KECP AND KDHN) WHERE THE LOWER ATMOSPHERE REMAINS RATHER SATURATED...MVFR CIGS ARE CURRENTLY BEING EXPERIENCED AND ARE FORECAST TO REMAIN THROUGHOUT THE NIGHT. PERIODS OF MVFR CONDITIONS IN FOG CANNOT BE RULED OUT FOR THESE LOCATIONS AS WELL. KTLH AND KABY WHICH ARE BOTH CURRENTLY UNDER VFR CONDITIONS ARE FORECAST TO FALL TO MVFR IN CIGS LATER IN THE NIGHT WITH NO MAJOR CONCERN FOR FOG AT THESE TERMINALS. KVLD...CURRENTLY UNDER VFR CIGS WILL REMAIN THAT WAY FOR MUCH OF THE NIGHT. IT WILL NOT BE UNTIL LATE THAT MVFR TO IFR CONDITIONS IN FOG AND CIGS WILL OVERSPREAD THE TERMINAL FROM THE EAST. ALL TERMINALS ARE FORECAST TO RETURN TO VFR BY LATE MORNING AND REMAIN THAT WAY UNTIL LATE AFTERNOON WHEN MVFR CIGS ARE FORECAST TO BEGIN THEIR RETURN. GUSTY WINDS UP TO 25 KNOTS ARE EXPECTED TOMORROW AFTERNOON. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...HARRIGAN REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 503 AM EST MON JAN 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 503 AM EST MON JAN 31 2011 /403 AM CST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER DISTURBANCE WILL PASS OVERHEAD TODAY KEEPING A FEW SHOWERS IN THE FORECAST DURING THE MORNING HOURS. RAINFALL AMOUNTS WILL GENERALLY BE LIGHT. DRIER WEATHER ON TAP FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WELL DEFINED COLD FRONT WILL CROSS THE NORTHERN GULF COAST TUESDAY AND TUESDAY NIGHT. THE THREAT FOR A FEW THUNDERSTORMS WILL ARRIVE AHEAD OF THIS FRONT ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA BY LATE TUESDAY AFTERNOON...HOWEVER THE MAJORITY OF THE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY IS STILL EXPECTED TO HOLD OFF UNTIL TUESDAY EVENING AND NIGHT. DURING TUESDAY NIGHT THERE IS A SMALL CHANCE FOR A FEW OF THE STORMS OVER THE WESTERN HALF OF THE AREA TO BE ON THE STRONG SIDE. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS MARGINAL AS LOW LEVEL INSTABILITY LOOKS TO BE MINIMAL. HOWEVER...THE SITUATION WILL NEED TO BE MONITORED CLOSELY AS DEEP LAYER SHEAR IS HIGH. FURTHER EAST...SOUTHERLY FLOW OFF THE COOLER SHELF WATERS OF APALACHEE BAY SHOULD FURTHER LIMIT THE SEVERE WEATHER THREAT ACROSS PORTIONS OF SOUTHERN GEORGIA AND THE FLORIDA BIG BEND. ALL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM IN CASE A MORE ROBUST SEVERE WEATHER THREAT DEVELOPS FOR PORTIONS OF THE REGION. STRONG SOUTHERLY FLOW AHEAD OF THE COLD FRONT IS EXPECTED TO BRING A ROUND OF ADVISORY LEVEL WINDS AND SEAS TO THE COASTAL WATERS LATER TUESDAY INTO WEDNESDAY MORNING. THE FRONT IS FORECAST TO STALL SOUTH OF OUR REGION FOR THE LATTER HALF OF THE WORK WEEK. THE PROXIMITY OF THE FRONT...AND THE APPROACH OF ANOTHER STRONG UPPER DISTURBANCE WILL KEEP THE THREAT FOR RAINFALL IN THE FORECAST THROUGH AT LEAST FRIDAY. THERE REMAINS A LOW PROBABILITY THAT THE RAIN MAY CHANGE TO A PERIOD OF FREEZING RAIN OVER NORTHERN PORTIONS OF THE AREA THURSDAY MORNING. THIS POTENTIAL WINTER WEATHER SITUATION WILL BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281693, 281694, 281695.